Alert archive / Michigan / Beach Hazards Statements in 2019
Beach Hazards Statement 7, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Jul 17, 2019, 3:37 PM EDT for 4 counties in Michigan. It took effect at Jul 18, 2019, 11:00 AM EDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2019, 3:37 PM EDT (19:37 UTC)
- In effect from
- Jul 18, 2019, 11:00 AM EDT
- Expired
- Jul 19, 2019, 8:00 PM EDT
- In force
- 33 hr
- Issued by
- NWS Grand Rapids, MI
Counties Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 87 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 371 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
641 WHUS43 KGRR 171937 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 337 PM EDT Wed Jul 17 2019 MIZ037-043-050-056-180345- /O.NEW.KGRR.BH.S.0007.190718T1500Z-190720T0000Z/ Mason-Oceana-Muskegon-Ottawa- 337 PM EDT Wed Jul 17 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY EVENING... The National Weather Service in Grand Rapids has issued a Beach Hazards Statement...which is in effect from Thursday morning through Friday evening. * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS POSSIBLE * STRONG LONGSHORE CURRENTS EXPECTED * RIP CURRENTS POSSIBLE * LOCATION...BEACHES FROM HOLLAND TO MANISTEE * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... South Beach in South Haven... Grand Haven State park... Pere Marquette Park in Muskegon. * OVERVIEW/POTENTIAL IMPACTS...Southerly winds will increase Thursday morning and last through Friday. This will create dangerous conditions for swimmers as large waves and strong currents develop. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ WEATHER.GOV/GRR
8 follow-up statements
876 WHUS43 KGRR 180222 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 1022 PM EDT Wed Jul 17 2019 MIZ037-043-050-056-181030- /O.CON.KGRR.BH.S.0007.190718T1500Z-190720T0000Z/ Mason-Oceana-Muskegon-Ottawa- 1022 PM EDT Wed Jul 17 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY EVENING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS POSSIBLE * STRONG LONGSHORE CURRENTS EXPECTED * RIP CURRENTS POSSIBLE * LOCATION...BEACHES FROM HOLLAND TO MANISTEE * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... South Beach in South Haven... Grand Haven State park... Pere Marquette Park in Muskegon. * OVERVIEW/POTENTIAL IMPACTS...Southerly winds will increase Thursday morning and last through Friday. This will create dangerous conditions for swimmers as large waves and strong currents develop. Waves will likely overtop breakwater piers, potentially sweeping people into the water and away from shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay off of breakwater piers as waves will likely sweep over them. High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ WEATHER.GOV/GRR BORCHARDT
491 WHUS43 KGRR 180719 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 319 AM EDT Thu Jul 18 2019 MIZ037-043-050-056-181530- /O.CON.KGRR.BH.S.0007.190718T1500Z-190720T0000Z/ Mason-Oceana-Muskegon-Ottawa- 319 AM EDT Thu Jul 18 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH FRIDAY EVENING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS POSSIBLE * STRONG LONGSHORE CURRENTS EXPECTED * RIP CURRENTS POSSIBLE * LOCATION...BEACHES FROM HOLLAND TO MANISTEE * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... South Beach in South Haven... Grand Haven State park... Pere Marquette Park in Muskegon. * OVERVIEW/POTENTIAL IMPACTS...Southerly winds will increase Thursday morning and last through Friday. This will create dangerous conditions for swimmers as large waves and strong currents develop. Waves will likely overtop breakwater piers, potentially sweeping people into the water and away from shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay off of breakwater piers as waves will likely sweep over them. High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ WEATHER.GOV/GRR BORCHARDT
123 WHUS43 KGRR 181558 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 1158 AM EDT Thu Jul 18 2019 MIZ037-043-050-056-190000- /O.CON.KGRR.BH.S.0007.000000T0000Z-190720T0000Z/ Mason-Oceana-Muskegon-Ottawa- 1158 AM EDT Thu Jul 18 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY EVENING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS POSSIBLE * STRONG LONGSHORE CURRENTS EXPECTED * RIP CURRENTS POSSIBLE * LOCATION...BEACHES FROM HOLLAND TO MANISTEE * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... South Beach in South Haven... Grand Haven State park... Pere Marquette Park in Muskegon. * OVERVIEW/POTENTIAL IMPACTS...Southerly winds will increase Thursday morning and last through Friday. This will create dangerous conditions for swimmers as large waves and strong currents develop. Waves will likely overtop breakwater piers, potentially sweeping people into the water and away from shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay off of breakwater piers as waves will likely sweep over them. High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ WEATHER.GOV/GRR
801 WHUS43 KGRR 181956 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 356 PM EDT Thu Jul 18 2019 MIZ037-043-050-056-190400- /O.CON.KGRR.BH.S.0007.000000T0000Z-190720T0000Z/ Mason-Oceana-Muskegon-Ottawa- 356 PM EDT Thu Jul 18 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY EVENING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS POSSIBLE * STRONG LONGSHORE CURRENTS EXPECTED * RIP CURRENTS POSSIBLE * LOCATION...BEACHES FROM HOLLAND TO MANISTEE * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... South Beach in South Haven... Grand Haven State park... Pere Marquette Park in Muskegon. * OVERVIEW/POTENTIAL IMPACTS...Southerly winds will increase Thursday morning and last through Friday. This will create dangerous conditions for swimmers as large waves and strong currents develop. Waves will likely overtop breakwater piers, potentially sweeping people into the water and away from shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay off of breakwater piers as waves will likely sweep over them. High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ WEATHER.GOV/GRR
210 WHUS43 KGRR 190127 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 927 PM EDT Thu Jul 18 2019 MIZ037-043-050-056-190930- /O.CON.KGRR.BH.S.0007.000000T0000Z-190720T0000Z/ Mason-Oceana-Muskegon-Ottawa- 927 PM EDT Thu Jul 18 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY EVENING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM HOLLAND TO MANISTEE * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... Grand Haven State Park... Pere Marquette Park in Muskegon... * OVERVIEW/POTENTIAL IMPACTS...Southerly winds will continue tonight, lasting into Friday morning. This will create dangerous conditions for swimmers as waves will be in the 3 to 5 foot range with the potential for strong currents. Waves will likely overtop breakwater piers, potentially sweeping people into the water and away from shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay off breakwater piers as waves will likely sweep over them at times. High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ WEATHER.GOV/GRR DUKE
842 WHUS43 KGRR 190755 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 355 AM EDT Fri Jul 19 2019 MIZ037-043-050-056-191600- /O.CON.KGRR.BH.S.0007.000000T0000Z-190720T0000Z/ Mason-Oceana-Muskegon-Ottawa- 355 AM EDT Fri Jul 19 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM HOLLAND TO MANISTEE * OVERVIEW/POTENTIAL IMPACTS...Southerly winds of 10 to 20 mph will create dangerous conditions for swimmers today as waves will be in the 2 to 5 foot range with the potential for strong currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ WEATHER.GOV/GRR
241 WHUS43 KGRR 191555 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 1155 AM EDT Fri Jul 19 2019 MIZ037-043-050-056-200000- /O.CON.KGRR.BH.S.0007.000000T0000Z-190720T0000Z/ Mason-Oceana-Muskegon-Ottawa- 1155 AM EDT Fri Jul 19 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM HOLLAND TO MANISTEE * OVERVIEW/POTENTIAL IMPACTS...Southerly winds of 10 to 20 mph will create dangerous conditions for swimmers today as waves will be in the 2 to 5 foot range with the potential for strong currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ WEATHER.GOV/GRR
499 WHUS43 KGRR 191933 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 333 PM EDT Fri Jul 19 2019 MIZ037-043-050-056-200000- /O.CON.KGRR.BH.S.0007.000000T0000Z-190720T0000Z/ Mason-Oceana-Muskegon-Ottawa- 333 PM EDT Fri Jul 19 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM HOLLAND TO MANISTEE * OVERVIEW/POTENTIAL IMPACTS...Southerly winds of 10 to 20 mph will create dangerous conditions for swimmers today as waves will be in the 2 to 5 foot range with the potential for strong currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 17, 3:28 PM EDT, 9 minutes earlier.
Area forecast discussion, Jul 17, 3:28 PM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
328 PM EDT Wed Jul 17 2019
LATEST UPDATE...
Synopsis/Discussion/Marine
.SYNOPSIS...
Issued at 325 PM EDT Wed Jul 17 2019
- Complex of storms will move in from the west early Thursday
morning, with strong to severe storms possible.
- Scattered storms redevelop Thursday afternoon through Friday
could also become strong to severe.
- Heat and humidity will build Thursday through Saturday, with
heat index values exceeding 100 degrees in most locations by
Friday.
&&
.DISCUSSION...(This evening through next Wednesday)
Issued at 325 PM EDT Wed Jul 17 2019
Forecast concerns center around the extended stretch of hot and
humid conditions that will last into the weekend and potential for
thunderstorms, potentially strong to severe, from early Thursday
morning through Friday.
Weather should be fairly quiet this evening and most of the
overnight hours as surface ridge axis shifts through the Central
and Eastern Great Lakes. Could still see a shower or thunderstorm
pop up this afternoon/evening, especially as the lake breeze
converges with easterly flow. Potential is low and severe weather
is not expected. Patchy fog may also develop again and low-level
moisture lingers, especially for areas roughly south and west of
Grand Rapids where winds will be lighter and skies will remain
clearer longer.
Upper shortwave and associated area of surface low pressure will
lift through the Upper Midwest and Western Ontario tonight,
pushing a warm front up into the Western/Central Great Lakes
Thursday morning. Upper divergence and low-level jet nosing into
WI/MN look to fuel MCS development over this area overnight.
Latest hi-res models are keying in on this complex then moving
towards Western Lower Michigan near/after sunrise. Instability
will build behind the warm front and increase potential for strong
storms to survive through the early morning, and even begin to
regenerate with the onset of daytime heating by late morning.
Damaging wind gusts look to be the main severe threat, with the
greatest risk north of the Grand Rapids area where mid-level wind
field will be stronger. Later in the day, after any needed airmass
recovery, potential will be there for redevelopment of storms
along any boundaries laid down by early-day MCS or small impulses
embedded within westerly flow over the region. Severe threat
through the afternoon and evening will be damaging winds in
addition to large hail as thermal profiles cool aloft.
Thunderstorms will also be possible Thursday night and Friday,
with heat and high humidity keeping potential for strong to severe
storms around. Coverage looks low however, especially over
southern and eastern Lower Michigan as strong surface ridge over
the Atlantic expands back through much of the Eastern U.S and into
the Central/Southern Plains, and warms mid-level temperatures.
Main weather impact over the next several days will be building
heat and humidity. Michigan will be perched along the periphery
of an extensive ridge sitting over much of the southern and
eastern U.S, with flow around this feature feeding heat and
humidity into the area. H850 temps will exceed 20C Thursday
through Saturday, boosting surface temperatures into the upper 80s
and 90s through this period. These temperatures will also be
accompanied by dewpoints exceeding 70 degrees, which will send
heat indices soaring. Thursday still looks very warm, but forecast
temperatures were cut back slightly due to effects from morning
convection and clouds. This keep heat index values below 100 for
most locations (below heat advisory criteria), but still hot in
the 90s. Bigger concern exists for Friday and Saturday, where lack
of widespread convection/clouds leads to higher confidence with
heat index values reaching or exceeding 100 degrees. Most areas
should reach or exceed 100 degrees Friday, with areas near/south
of I-96 remaining a concern for Saturday. Stress on a person's
body into the weekend will be intensified due to multiple days of
hot weather, with warm/muggy nights where lows only cool into the
70s providing little time for a person to recover.
Temperatures will cool Sunday and especially early next week as
the ridge extending into the Southern/Eastern U.S. flattens and
cooler air sinks into the area from Canada.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 101 PM EDT Wed Jul 17 2019
Lake breeze has already moved into MKG this afternoon. Confidence
is not high that it will make it as far as GRR/AZO/BTL as it will
have to fight against easterly flow over Lower Michigan. Threat
for showers/tstorms this afternoon/evening remains low, but if one
did pop up, most likely terminals affected would be GRR/AZO/BTL.
Threat was too low to include in TAFs. Otherwise, BKN VFR deck is
expected with heating this afternoon at most sites as moisture
lingers over the area.
Weather overnight looks quiet, but a complex of thunderstorms
developing west of the Great Lakes may move into the area Thursday
morning. This would be more likely to affect the western portion
of Lower Michigan, and could even dissipate before reaching
LAN/JXN. Potential for storms after sunrise and through late
Thursday morning was highlighted with PROB30 groups.
Finally, patchy fog may develop tonight as airmass remains moist
and ridge of high pressure translates over the area. This would be
more likely to impact far southern and eastern Michigan where
winds will be lighter and skies will remain clearer longer
(AZO/BTL/LAN).
&&
.MARINE...
Issued at 325 PM EDT Wed Jul 17 2019
Winds and waves will remain fairly calm for the overnight hours. A
complex of storms developing west of the Great Lakes is expected
to track towards the Lake Michigan shoreline towards sunrise.
Storms may remain strong as they moves through the area, and will
pose a threat for lightning, and could generate locally strong
wind gusts. Thunderstorms that redevelop during the afternoon and
evening Thursday will also be capable of strong wind gusts, large
hail, and lightning.
Winds will increase out of the southwest tomorrow as low pressure
lifts through Western Ontario. Wave heights will build into the 3
to 5 foot range north of Holland by Thursday morning and remain
elevated through Friday. This will create a high swim risk for
swimmers and pose a hazard to small craft.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from Thursday morning through Friday
evening for MIZ037-043-050-056.
LM...Small Craft Advisory from 11 AM Thursday to 8 PM EDT Friday for
LMZ846>849.
&&
SYNOPSIS...HLO
DISCUSSION...HLO
AVIATION...HLO
MARINE...HLOHazardous weather outlook, Jul 17, 3:04 PM EDT, 33 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 304 PM EDT Wed Jul 17 2019 MIZ037>040-043>046-050>052-056>059-064>067-071>074-180745- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 304 pM EDT Wed Jul 17 2019 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight An isolated evening thunderstorm is possible. Severe weather is not forecasted. Thunderstorms are possible very late tonight. Severe weather is unlikely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a slight risk for severe storms Thursday with a marginal risk for Friday. A slight risk for flooding exists on Thursday. From Thursday into the weekend expect very hot afternoon temperatures with highs well up into the 90s and it will also be very humid. Heat index values may exceed 100 degrees each day. Overnight heat index values may not fall under 75 degrees for parts of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-180745- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 304 PM EDT Wed Jul 17 2019 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight After 500 am thunderstorms could be moving in from the northwest. Gusty winds and Frequent lightning may occur. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Winds and waves are forecasted to become hazardous to small craft and swimmers Thursday into Thursday night. There is a chance of thunderstorms Thursday through Saturday. Gusty winds and frequent cloud to water lightning will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:32 PM EDT | Small Craft Advisory | GRR | 52 hr |
Nearby
Beach Hazards Statements in Michigan, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.